Patient : I am diabetic, for a number of years I was taking Actos, I have also been diagnosed with too much protien in my urine, every time I pee I hurt, I have had blood in my urine, the constant pain after peeing is driving me crazy, all my doctor does is give me antibiotics, which only works for awhile. I am at my wits end, please give me some suggestions as to what I should do. Thank You
I understand that the burning sensation while passing urine is causing you concern. From the information that you have given me, you have said that you have had diabetes for a number of years and have recently noticed blood in the urine. You have also mentioned that there is significant amount of protein in the urine. This to me sounds that your blood sugars have not be on control even after using Actos (a pioglitazone). If your blood sugars are not under control then the excess sugars may be seen in the urine which make you prone to getting urinary tract infections (the cause of your blood in urine). Also the protein in urine suggest that your kidneys are not functioning properly as they used to.
You may need to see your doctor to check your blood sugar levels and adjust the dosage of your medication accordingly. Also taking an ACE Inhibitor may help in decreasing the protein in the urine (though cough may be a side effect). Try to exercise/walk and take restricted calorie intake to help control your diabetes further. Take care.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.